Mean‐field dynamo with cubic non‐linearity

N. I. Kleeorin, A. A. Ruzmaikin

Research output: Contribution to journalArticlepeer-review

15 Scopus citations

Abstract

The turbulent mean‐field dynamo of αω‐type with a mean helicity quadratically dependent on the magnetic field is investigated. A nonlinear system of ordinary differential equation is derived for the amplitudes of the magnetic field expansion over the eigenvectors of the linear problem. In a one‐mode approximation the non‐linear supercritical solution is stable when dγ/d D > 0, where γ is the growth rate of the linear solution and D is the dynamo number. Non‐linear interation between two modes of dipole and quadrupole symmetry is considered. The conditions are found for the synchronization and beats of these modes under the assumption that the quadrupole mode is weaker than the dipole one.

Original languageEnglish
Pages (from-to)265-275
Number of pages11
JournalAstronomische Nachrichten
Volume305
Issue number5
DOIs
StatePublished - 1 Jan 1984
Externally publishedYes

ASJC Scopus subject areas

  • Astronomy and Astrophysics
  • Space and Planetary Science

Fingerprint

Dive into the research topics of 'Mean‐field dynamo with cubic non‐linearity'. Together they form a unique fingerprint.

Cite this